Alert archive / Mississippi / Severe Thunderstorm Warnings in 2007

Severe Thunderstorm Warning 83, NWS New Orleans, LA

June 9, 2007Walthall County, Mississippi

NWS New Orleans, LA issued this severe thunderstorm warning at Jun 9, 2007, 5:20 PM CDT for Walthall County, Mississippi. It was in force for 40 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 9, 2007, 5:20 PM CDT (22:20 UTC)
Expired
Jun 9, 2007, 6:00 PM CDT
In force
40 min
Issued by
NWS New Orleans, LA
Area
Counties, with a storm outline in the text

County Walthall County, MS

What was reported inside it

TimeReportWhereRemark
Jun 9, 5:30 PM CDTTSTM WND DMGTylertown, MSMANY TREES WERE BLOWN DOWN COUNTYWIDE.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 10 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Slidell Radar S, LA (KSIL), launched 12:00Z, 10.3 hours before the alert went out and 110 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Slidell Radar S, LA at 12:00Z on 2007-06-09Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1517 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Slidell Radar S, LA at 12:00Z on 2007-06-09The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -13 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1517 J/kg
Mixed-layer CIN
-27 J/kg
Mixed-layer LCL
800 m above ground
0-6 km bulk shear
13 kt
0-1 km storm-relative helicity
-13 m²/s²
0-3 km storm-relative helicity
-8 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KLIX 092220
SVRLIX
MSC147-092300-
/O.NEW.KLIX.SV.W.0083.070609T2220Z-070609T2300Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NEW ORLEANS LA
520 PM CDT SAT JUN 9 2007

THE NATIONAL WEATHER SERVICE IN NEW ORLEANS HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  WALTHALL COUNTY IN SOUTHERN MISSISSIPPI...

* UNTIL 600 PM CDT

* AT 512 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR   
  TYLERTOWN...OR ABOUT 19 MILES EAST OF MCCOMB...MOVING SOUTHWEST    
  AT 15 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  TYLERTOWN BY 525 PM CDT...

LAT...LON 3115 9003 3127 9018 3122 9025 3101 9025

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS New Orleans, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 9, 2:11 PM CDT, 3 hours 9 minutes earlier.

Area forecast discussion, Jun 9, 2:11 PM CDT, 3 hours 9 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEW ORLEANS LA
211 PM CDT SAT JUN 9 2007

.SHORT TERM...
SCATTERED THUNDERSTORMS ARE DEVELOPING OVER SOUTHERN MS JUST TO
THE NORTH OF THE COAST. LOCAL INTENSE HEATING APPEARS TO BE
RESPONSIBLE TRIGGER. SO WILL GO WITH A CHANCE OF THUNDERSTORMS
FOR THIS AREA AND FOR ADJACENT PARISHES IN SOUTHEAST LA.

.LONG TERM...
THE UPPER LEVEL RIDGE WILL SLOWLY MOVE WEST OVER THE NEXT SEVERAL
DAYS. SINCE THERE WILL BE NO SIGNIFICANT CHANGE IN THE OVERALL
PATTERN THROUGH TOMORROW...I WILL PLAN TO KEEP THE HEAT ADVISORY
UP AND EXTEND IT UNTIL SUNDAY EVENING. THE NEXT CHALLENGE FOR THE
REST OF THE WEEK WILL BE HOW QUICKLY WILL THE UPPER LEVEL
INFLUENCE WEAKEN WHICH WOULD ALLOW MORE THUNDERSTORMS TO DEVELOP
OVER THE REGION. RIGHT NOW THE CONFIDENCE IS NOT VERY HIGH ON HOW
THIS WILL PLAY OUT. THEREFORE I WILL NOT MAKE ANY SIGNIFICANT
CHANGES TO THE FORECAST GRIDS BEYOND SUNDAY.

&&

.PRELIMINARY POINT TEMPS/POPS...
MCB  73  95  68  94 /  20  20  10  10
BTR  74  95  70  95 /  20  20  10  10
MSY  77  95  73  95 /  20  20  10  10
GPT  76  94  71  94 /  30  20  10  10

&&

.LIX WATCHES/WARNINGS/ADVISORIES...
LA...HEAT ADVISORY UNTIL 7 PM CDT SUNDAY FOR LAZ034>040-046>050-056>065.
GM...NONE.
MS...HEAT ADVISORY UNTIL 7 PM CDT SUNDAY FOR MSZ068>071-077-080>082.
GM...NONE.

&&
Hazardous weather outlook, Jun 9, 11:00 AM CDT, 6 hours 20 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NEW ORLEANS LA
1100 AM CDT SAT JUN 9 2007

GMZ530-550-555-570-575-LAZ034>040-046>050-056>070-MSZ068>071-077-
080>082-092330-
PASCAGOULA TO SW PASS MISSISSIPPI RIVER OUT 20 NM-
PASCAGOULA TO SW PASS MISSISSIPPI RIVER 20-60 NM OUT-
SW PASS MISSISSIPPI RIVER TO ATCHAFALAYA RIVER OUT 20 NM-
SW PASS MISSISSIPPI RIVER TO ATCHAFALAYA RIVER 20-60 NM OUT-AMITE-
ASCENSION-ASSUMPTION-EAST BATON ROUGE-EAST FELICIANA-HANCOCK-
HARRISON-IBERVILLE-JACKSON-LAKES PONTCHARTRAIN AND MAUREPAS-
LIVINGSTON-LOWER JEFFERSON-LOWER LAFOURCHE-LOWER PLAQUEMINES-
LOWER ST BERNARD-LOWER TERREBONNE-ORLEANS-PEARL RIVER-PIKE-
POINTE COUPEE-ST CHARLES-ST HELENA-ST JAMES-ST JOHN THE BAPTIST-
ST TAMMANY-TANGIPAHOA-UPPER JEFFERSON-UPPER LAFOURCHE-
UPPER PLAQUEMINES-UPPER ST BERNARD-UPPER TERREBONNE-WALTHALL-
WASHINGTON-WEST BATON ROUGE-WEST FELICIANA-WILKINSON-
1100 AM CDT SAT JUN 9 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF GULF OF
MEXICO...SOUTHEAST LOUISIANA AND SOUTHERN MISSISSIPPI.

.DAY ONE...TODAY AND TONIGHT

.SEASONAL HAZARD...
HEAT INDICES WILL BE INCREASING INTO THE 100 TO 105 DEGREE RANGE
THIS AFTERNOON...OUTSIDE AREAS OF SCATTERED THUNDERSTORM COVERAGE. A
HEAT ADVISORY IS IN EFFECT FOR TODAY.

.THUNDERSTORMS...
SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP IN ADVANCE OF A
SLOW MOVING COLD FRONT ACROSS CENTRAL MISSISSIPPI AND MOVE INTO
SOUTHERN MISSISSIPPI DURING THE AFTERNOON. THUNDERSTORM COVERAGE
SHOULD BE SOMEWHAT LESS ACROSS SOUTHEAST LOUISIANA AND COASTAL
MISSISSIPPI. THUNDERSTORMS TODAY WILL BE CAPABLE OF PRODUCING
OCCASIONAL TO FREQUENT LIGHTNING...WIND GUSTS OF 30 TO 40 MPH AND
LOCALLY HEAVY RAINFALL WITH SOME ACCUMULATIONS GREATER THAN ONE
INCH DUE TO SLOW MOVEMENT.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

A HEAT ADVISORY MAY BE NEEDED FOR SUNDAY FOR MAXIMUM HEAT INDEX
VALUES OF 105 TO 110. ISOLATED THUNDERSTORMS ARE POSSIBLE EACH
AFTERNOON SUNDAY THROUGH FRIDAY. SEVERE THUNDERSTORMS ARE NOT
EXPECTED HOWEVER.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

In the hours before

Local storm report, Jun 9, 2:49 PM CDT, 2 hours 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
249 PM CDT SAT JUN 09 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0237 PM     HAIL             BILOXI                  30.42N 88.93W
06/09/2007  E0.25 INCH       HARRISON           MS   AMATEUR RADIO

            PEA SIZE HAIL IN BILOXI.

&&

92/JSS
Special weather statement, Jun 9, 2:51 PM CDT, 2 hours 29 minutes before
MSZ082-092045-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
251 PM CDT SAT JUN 9 2007

...THUNDERSTORM WITH STRONG GUSTY WINDS AND HAIL MOVING ALONG
INTERSTATE 10 IN JACKSON COUNTY...

AT 247 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM WITH STRONG GUSTY WINDS AND SMALL HAIL NEAR OCEAN
SPRINGS.....MOVING SOUTH AT 5 MPH.

THIS THUNDERSTORM HAS THE POTENTIAL TO BECOME SEVERE AND PRODUCE
LARGE HAIL AND/OR DAMAGING WINDS.

BE PREPARED TO TAKE QUICK ACTION IF A WARNING IS ISSUED. STAY TUNED
TO NOAA WEATHER RADIO OR YOUR FAVORITE LOCAL MEDIA OUTLETS FOR
FURTHER DETAILS OR UPDATES FROM THE NATIONAL WEATHER SERVICE.

92/JSS
Local storm report, Jun 9, 3:39 PM CDT, 1 hour 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
339 PM CDT SAT JUN 09 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0335 PM     NON-TSTM WND GST WAVELAND                30.29N 89.38W
06/09/2007  E0.00 MPH        HANCOCK            MS   EMERGENCY MNGR

            ROOF RIPPED OFF BUILDING IN WAVELAND FROM OUTFLOW
            BOUDARY.

&&
Special weather statement, Jun 9, 4:15 PM CDT, 1 hour 5 minutes before
LAZ062>064-070-092215-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
415 PM CDT SAT JUN 9 2007

...THUNDERSTORM WITH STRONG GUSTY WINDS AND HAIL MOVING INTO THE
AREA...

AT 415 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM WITH STRONG GUSTY WINDS AND HAIL ALONG A LINE EXTENDING
FROM BOGALUSA TO SLIDELL TO WAVELAND.....MOVING SOUTH AT 20 MPH.

THUNDERSTORMS WILL BE NEAR...
LAKE CATHERINE AT 430 PM.
EAST NEW ORLEANS AT 500 PM.
YSCLOSKEY AND CHALMETTE AT 515 PM.

WIND GUSTS TO 45 TO 55 MPH AND POSSIBLY SEVERE WINDS MAY OCCUR WITH
THESE STORMS.

BE PREPARED TO TAKE QUICK ACTION IF A WARNING IS ISSUED. STAY TUNED
TO NOAA WEATHER RADIO OR YOUR FAVORITE LOCAL MEDIA OUTLETS FOR
FURTHER DETAILS...UPDATES AND POSSIBLE WARNINGS FROM THE NATIONAL
WEATHER SERVICE.
Special weather statement, Jun 9, 5:10 PM CDT, 10 minutes before
LAZ038-039-092315-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
510 PM CDT SAT JUN 9 2007

...THUNDERSTORM WITH STRONG WINDS AND SMALL HAIL...

AT 506 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM WITH STRONG WINDS UP TO 40 MPH AND PEA SIZED HAIL NEAR
FRANKLINTON....OR ABOUT 2 MILES NORTHEAST OF WILMER....MOVING
SOUTHWEST AT 15 MPH.

THE THUNDERSTORM WILL BE NEAR...
AMITE AND ROSELAND AT 545 PM.
TICKFAW AND INDEPENDENCE AT 615 PM.

EXPECT HEAVY RAINFALL IN THE PATH OF THIS STORM. LOCALIZED RAINFALL
AMOUNTS OF UP TO 2 INCHES ARE POSSIBLE OVER A SHORT PERIOD OF TIME.
THIS WILL CAUSE STREETS AND LOW LYING AREAS TO FLOOD TEMPORARILY.
MOTORISTS SHOULD BE CAUTIOUS FOR PONDING OF WATER ON ROADWAYS AND
POOR DRAINAGE FLOODING.

FREQUENT LIGHTNING IS OCCURRING WITH THIS STORM. IF OUTDOORS...STAY
AWAY FROM ISOLATED HIGH OBJECTS SUCH AS TREES. MOVE INDOORS IF
POSSIBLE. WHEN INDOORS...STAY AWAY FROM WINDOWS AND DOORS AND AVOID
USING TELEPHONES UNLESS IT IS AN EMERGENCY. TRY TO UNPLUG UNNECESSARY
ELECTRICAL APPLIANCES BEFORE THE THUNDERSTORM APPROACHES.

BE PREPARED TO TAKE QUICK ACTION IF A WARNING IS ISSUED. STAY TUNED
TO NOAA WEATHER RADIO OR YOUR FAVORITE LOCAL MEDIA OUTLETS FOR
FURTHER DETAILS OR UPDATES FROM THE NATIONAL WEATHER SERVICE.
Special weather statement, Jun 9, 5:12 PM CDT, 8 minutes before
MSZ070-071-092315-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
512 PM CDT SAT JUN 9 2007

...THUNDERSTORM WITH STRONG GUSTY WINDS AND HAIL MOVING INTO THE
AREA...

AT 506 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM WITH STRONG GUSTY WINDS UP TO 40 MILES AN HOUR
AND PEA SIZE HAIL OVER CENTRAL WALTHALL COUNTY....MOVING SOUTHWEST
AT 15 TO 20 MPH.

THIS THUNDERSTORM HAS THE POTENTIAL TO BECOME SEVERE AND PRODUCE
LARGE HAIL AND/OR DAMAGING WINDS OVER TYLERTOWN AND DEXTER.

BE PREPARED TO TAKE QUICK ACTION IF A WARNING IS ISSUED. STAY TUNED
TO NOAA WEATHER RADIO OR YOUR FAVORITE LOCAL MEDIA OUTLETS FOR
FURTHER DETAILS OR UPDATES FROM THE NATIONAL WEATHER SERVICE.

The office that day

Everything else NWS New Orleans, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 9, 7:31 AM CDTHeat AdvisoryLIXAmite, Pearl River, Pike, Walthall, Wilkinson21 hr
Jun 9, 2:55 PM CDTSevere Thunderstorm WarningLIXJackson35 min

Nearby

Severe Thunderstorm Warnings in Mississippi, 2007Every severe thunderstorm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.